27 yrs old, female. Started experiencing a change in hair quality 5 mos ago:
1.hair got extremely fine and fly-away; to a point where it felt like someone else's hair
2. tight knots started forming, making it completely unmanageable
Roughly 1.5 month after first experiencing these symptoms, I went through an acute diffuse hair-loss phase (which, in hindsight pre-existed at a much slower pace)
lasting for 3 days (and coincided with my period). This was accompanied by dramatic change in hair texture, which remained fine, but became silky in texture, and took ages to dry when washed. I also started sweating excessively, my scalp became extremely oily, itchy, and needed washing every 20 hrs or so. I also noticed extreme fatigue (couldn't get enough sleep), and my skin became ultra-thin as well. Hair abnormalities are confined only to the scalp. I have been on no medication nor on the pill before, or during all these manifestations.
My GP recommended some exams, iron was low but normal as were ferretin levels (is that the english term?). Calcium, magnesium also normal. Oestrogen + progesterone + thyroid: normal. He prescribed iron supplements and multivitamins containing several minerals, as well as monoxidil.
The same 3-day acute hair loss re-occurred the following month.
I am no longer shedding hair (!), however my hair is still in a bad state (almost see-through and limp). I have also been experiencing irregularities in my menstrual cycle (shorter than usual) during the last 3 months.
I fear the hair shedding will return, as I still don't know what caused it, and am still experiencing all the other symptoms.
I am in desperate need for answers as to:
1.what the cause might be
2. what the prognosis might be,
also, is it possible to experience dramatic flunctuations in hair texture, limpness + diameter of the follicule within the space of a few days? Or is it my imagination?
Looking forward to your answers...
Thank you in advance,
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?